| Model Number |
1420 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Power Problem (3010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during log file review, the controller exhibited multiple controller fault alarms due to the internal battery end of life.It was also reported that the controller exhibited an unexpected loss of power.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
A supplemental report is being submitted for additional event details.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was further reported that the controller alarms were silenced and the unexpected loss of power was due to an accidental double disconnect of power sources by the patient.
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: one (1) controller (b)(6) was not returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed one (1) controller power-up and associated pump start event was logged on (b)(6) on (b)(6)2024 at 22:02:08, indicating a loss of power to the controller.The data point prior to the event revealed that bat(b)(6) was connected to power port one (1) with 34% relative state of charge (rsoc) and bat(b)(6) was connected to power port two (2) with 24% rsoc.The data point recorded after the loss of power revealed that bat(b)(6) was connected to power port one (1) and an adapter was connected to power port two (2).The controller was off for approximately 7 seconds.No anomalies were recorded leading up to the loss of power.Log file analysis associated with (b)(6) revealed two (2) controller fault alarms logged on (b)(6) 2024 at 22:45:40 and (b)(6) 2024 at 09:02:12.In addition, log file analysis revealed that this controller was in use for more than two (2) years.As a result, the reported events were confirmed.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; possible root causes of the controller fault alarms may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.The most likely root cause of the loss of power event can be attributed to the double disconnection of power sources, as described in the event details.Capa pr00551638 investigated controller losses of power.Even though this capa is now closed, (b)(6) falls in scope of this capa.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.